Pacific Journal of Mathematics

The local structure of some measure-algebra homomorphisms.

Russell Lyons

Article information

Pacific J. Math., Volume 148, Number 1 (1991), 89-106.

First available in Project Euclid: 8 December 2004

Permanent link to this document

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 43A10: Measure algebras on groups, semigroups, etc.
Secondary: 43A22: Homomorphisms and multipliers of function spaces on groups, semigroups, etc. 46J99: None of the above, but in this section


Lyons, Russell. The local structure of some measure-algebra homomorphisms. Pacific J. Math. 148 (1991), no. 1, 89--106.

Export citation


  • [DS] N. Dunford and J. T. Schwartz, Linear Operators. Part I: General Theory. Wiley, NewYork, 1958,p.503.
  • [HMP] B. Host, J.-F.Mela, and F. Parreau, Analyse Harmonique des Mesures, Asterisque, 135-136 (1986).
  • [IgK] S. Igari and Y. Kanjin, Homomorphisms of measure algebras on the unit circle,J. Math. Soc.Japan, 31 (1979), 503-512.
  • [InK] J. Inoue and Y. Kanjin, Homomorphisms of convolutionmeasures algebras and convolution semigroups of measures,Hokkaido Math. J., 10 (1981) Sp., 285-302.
  • [KL] A. S.Kechris and R. Lyons, Ordinalrankingson measuresannihilatingthin sets, Trans. Amer. Math. Soc,310 (1988), 747-758.
  • [LI] R. Lyons, Measure-theoreticquantifiers and Haar measure, Proc. Amer. Math. Soc,86 (1982), 67-70; Erratum, Proc Amer. Math. Soc,91 (1984), 329-330.
  • [L2] R. Lyons,Fourier-Stieltjes coefficients andasymptoticdistributionmodulo 1, Ann. of Math., 122 (1985), 155-170.
  • [L3] R. Lyons, Thesize of some classes of thin sets, Studia Math., 86 (1987), 59-78.
  • [L4] R. Lyons,Mixing and asymptoticdistributionmodulo 1,Ergodic Theory Dynam- ical Systems, 8 (1988), 597-619.
  • [L5] R. Lyons, Singular measures with spectral gaps, Proc. Amer. Math. Soc, 310 (1988), 747-758.
  • [Sc] H. H. Schaefer, Banach Lattices and Positive Operators,Springer, Berlin, 1974. v
  • [Sr] Y. A. Sreder, The structureof maximal ideals in rings of measures within- volution,Mat.Sb. (N.S), 27 (69) (1950), 297-318; Amer. Math. Soc.Transl. (lstser.)No. 81 (1953).
  • [W] J. C. S. Wong, Convolution and separate continuity, Pacific J. Math., 75 (1978), 601-611.
  • [Z] A. Zygmund, Trigonometric Series. 2nd ed., reprinted. VolumesI, II. Cam- bridge University Press, Cambridge, 1979.